How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jane Lefler Your Own Question
Jane Lefler
Jane Lefler, Breeder,Behaviorist, formerVet Asst
Category: Dog
Satisfied Customers: 18941
Experience:  Former vol Vet Assistant.Breeder 18+ years Dog trainer / behaviorist
2361900
Type Your Dog Question Here...
Jane Lefler is online now
A new question is answered every 9 seconds

My dog accidentally ate a 2mg Xanax pill. He weighs about 90

Customer Question

My dog accidentally ate a 2mg Xanax pill. He weighs about 90 lbs. is he going to be ok?
Submitted: 1 year ago.
Category: Dog
Expert:  Jane Lefler replied 1 year ago.

Hi JaCustomer,

My name is ***** ***** I’ve been involved professionally with dogs in the health and behavioral fields for over 18 years. It will be my pleasure to work with you today.

The typical dog dosage for Xanax is up to 0.05 mg per pound. That works out to a dosage of 4.5 mg for a 90 pound dog, so your dog should be ok. However, read the site below on precautions and dosage as well. The following site will give you additional information about Xanax.

http://www.petplace.com/article/drug-library/library/prescription/alprazolam-xanax

I hope this information is helpful to you. If you would like any additional information or have more questions please don’t hesitate to press the reply to expert or continue conversation button so I can address any issues you still have . If you do find this helpful, please take this opportunity to rate my answer.

Customer: replied 1 year ago.
he will just be kind of lazy and lethargic for a few hours? He'll be ok though right? I've had him since he was born and he's 3 now so he means the world to me.
Expert:  Jane Lefler replied 1 year ago.

He should be ok. Now if you read the page I sent it does state not to use if a dog has glaucoma and to use with caution in dogs with liver problems. Excessive sedation and uncoordination are possible side effects of the drug. In some dogs, it will have the opposite reaction. But it is likely he'll be fine since the dosage ingested is in the normal range.

Expert:  Jane Lefler replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Jane Lefler